MAUDE Adverse Event Report: VYAIRE MEDICAL INC. VITAL SIGNS¿ HEAD POSITIONER; SUPPORT, PATIENT POSITION

VYAIRE MEDICAL INC. VITAL SIGNS¿ HEAD POSITIONER; SUPPORT, PATIENT POSITION
Model Number PRONE HEAD POSITIONER WITH MIRROR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abrasion (1689); Ulcer (2274)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: 81 other - at this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.On follow-up, the customer indicated that they do not have suspect samples available because, after use, all the devices were disposed of.Also, the customer confirmed that from (b)(6) 2023, about 40-45 pieces were used but was not able to indicate the lot numbers.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
It was reported to vyaire medical that there were signs of decubitus on the face after prone-position surgery.According to the neurosurgeons, the vital signs¿ head positioner often causes redness on the most exposed parts of the patient's face, which then develops into abrasions and pressure injuries.The redness pressure sores were discovered at the end of the surgical procedure, after use of the positioner.

Brand Name
VITAL SIGNS¿ HEAD POSITIONER
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
185 richardson way
maynardville TN 37807
Manufacturer Contact
sandra valencia
510 technology drive
irvine, CA 92618
2402760001
MDR Report Key17844563
Report Number3013421741-2023-00038
Device Sequence Number4401440
Product Code CCX
UDI-Device Identifier00749756999007
UDI-Public(01)00749756999007
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRONE HEAD POSITIONER WITH MIRROR
Device Catalogue Number8000HDP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown